What to give dog for poisoning in the home
It often happens that our Pets eat is not what it should. Even animals with a terrific sense of smell may not always identify poison in food. Besides, it is impossible to forget and about Skinner, who dropped the poison in places where the animals come for a walk with their owners. And what to do in case of poisoning dogs? Immediately contact the vet! But if the clinic is far away, you have no way to contact someone, you need to ask another question. What to give dog for poisoning at home? You should know all the circumstances.
If poisoning the dog may not live up to the doctor. Especially strong poisons capable of killing an animal for 40 minutes. So you should think in advance about how to keep in the medicine Cabinet drugs in this case.
Suspicious food – instant action
If you notice that your dog ate something on the street, you think it's suspicious, to be vigilant. This is not the case when you rely on luck. In any case, do not feed your dog immediately after the poisoning. This can greatly aggravate the situation, speeding up the absorption of venom into the body.
If we talk about first aid, then you have to take some action. Follow the step by step instructions.
- In every case of poisoning the first thing is to rid the body from further exposure to toxic substances. Induce vomiting in an animal. This can be done in several ways. With plenty of water (but not salt solution, as this may lead to another kind of poisoning in dogs). To induce vomiting you can use hydrogen peroxide. Dosage, check with the specialist as a lot depends on the dog breed, its age and weight.
Some owners are able to induce vomiting mechanically. You just need to put pressure on the tongue. But be careful! You yourself know firsthand about the power of the jaws of your pet. Do not use popular methods (salt, mustard, soda, etc.).
- Unfortunately, vomiting is not able to fully rid the body of the dog from the action of toxic substances, so you need to use sorbents. For this purpose perfectly suited activated carbon. You need to give the dog the cure rate of 1 tablet on 10 kg of weight. Also other sorbents applicable for people (enterosgel, smectite, polifepan, etc.). All of these tools apply even if you failed to cause vomiting.
- Give the animal a saline laxative. The dosage is also specified. Thus, toxic substances are excreted from the body as quickly as possible.
After that, you just have to watch the dog. Reception of sorbents is better to repeat after a while. If there is deterioration, repeat the operation. In addition to providing first aid try to contact a vet.
The funds, which must always be in the Cabinet
There are several medications that the dog needs in a particular case. Not to run headlong after them into the pharmacy after the incident of the disease, keeping it always in the medicine Cabinet:
- Vitamin B6 injections. It is also called "Pyridoxine". Available at any pharmacy.
- Vitamin K1. Can also be purchased at the pharmacy. Replace only the K3 (and then some). Special veterinary medicine in Russia is not for sale (but better check the times change).
- Unitiol. This is a great antidote. Is quite expensive, it can be used only with permission of a doctor.
- Atropine. It is needed only in exceptional cases. Purchase you most likely will not be able, and rightly so, as the drug is extremely toxic. To apply it is allowed by authorised personnel only.
- Medications that can cause vomiting. Are also quite dangerous for the health of your dog if you apply them incorrectly. Therefore, to control the reception needs a doctor.
- Furosemide or other diuretics.
There are several types of poisoning, and each of them requires a special approach to treatment.
Cases of poisoning are rare enough, but to remember them is necessary, because of intoxication, no one is immune. Be careful when you walk your dog, as isoniazid poisoning is not accidental, and intentional infliction of harm. In 2003 and 2010 years were the deaths of a large number of dogs from this toxin.
If your dog is poisoned with isoniazid, you will notice a few symptoms. Carefully monitor your pet to not miss the warning signs.
- Drowsiness. Manifested half an hour after poisoning. Can also be clouded consciousness and disturbance reactions.
- Loss of coordination. Pet will be confused in their own feet, it will bring to the side.
- Vomiting. An obvious signal that the dog has eaten something poisonous.
- Frothing at the mouth.
If poisoning is severe, there may be convulsions and even coma. Convulsions have their own characteristics. They are not cropped appropriate drugs.
The best remedy will be of isoniazid vitamin B6. You need to enter it intramuscularly. Remember that an injection of this drugvery painful. The drug is harmless, so you can enter it even if you doubt the poisoning of your pet. Regular injections will be a great tool against allergies. After you enter tool try in the near future to deliver the dog to the veterinary clinic.
With incomplete effect or renew the symptoms of intoxication it is necessary to inject the drug again. Even if in the future the doctor will point to another toxin, the introduction of the B6 will not be superfluous, as no harm to the dog will not cause. In acute poisoning, when there are cramps, after drug administration could be a few hours before your pet regains consciousness.
In addition to taking vitamin, you need to hold the event, first aid, which was described above. You also need to unsolder the dog plenty of water in combination with diuretics, so the toxin as quickly as possible was removed from the body.
Tocumen, or rat poison
This substance the dog can find anywhere. You can and do accidentally poison your pet in the attempt to control rodents. He can become a victim of the Skinner. Rat poison is different and can act on the body of your pet in different ways. It is first important to determine what kind of substance got into the body of the animal, as quickly as possible to carry out the correct actions.
Substances that can impair the clotting of blood
The symptoms will appear only after 3-5 days after eating the poison. The animal who took rat poison to die from extensive internal hemorrhages. If the dog immediately took a large dose can lead to death much earlier. Common symptoms include the following:
- pallor of the mucous membranes;
- bleeding from the nose;
- bleeding from the gums;
- pain in the joints.
Fortunately, modern medicine has effective antidotes, so the answer to the question, what to treat the dog in case of poisoning with rat poison, is quite simple. To reduce the impact of toxins perfect vitamin K.
It is important to know! In the ordinary feed for dogs vitamin K already contains, but the dose is too small to suppress the action of the poison.
The full treatment will take about a month. The course must control the doctor. In case of poisoning with rat poison to help the dog is not as difficult as in other situations. You will have time to get to veterinary clinics and to trust your pet to the professionals.
Vitamin B3 (D3)
We used to think that vitamins are the body's only benefits. However, hypervitaminosis animal suffers even more than the lack of vitamins. And B3 (D3) is used to make rat poison. The intake of this toxin leads to kidney failure due to increase the blood levels of calcium and phosphorus.
- excessive thirst;
- frequent urination;
- poor appetite;
- fetid breath.
Renal failure occurs only in 2-3 days after eating the poison. Unfortunately, after the first signs of intoxication the body of the animal is subjected to strong impact, so his condition is unlikely to be the same. Need a long-term recovery.
Modern medicine has no effective antidote against this poison, because the treatment will be carried out only in a hospital with continuous monitoring of the level of toxic substances in the blood. The treatment takes at least 5 weeks in the future requires rehabilitation.
Has a very scary effect. The result of its application – swelling of the brain. Very similar to drugs that cause impaired blood clotting. It is easy to confuse if you have no experience.
- loss of coordination;
- clouded consciousness.
The more the dog will eat the poison, the faster you will see the symptoms. The minimum is 2 hours. In case of the use of low doses of the signs of intoxication you will notice after only a day and a half.
In this case also, there is no antidote, so you have to seek help from a specialist. Dogs rarely suffer from the poison (only if someone deliberately calculated dosage for the animal). Dose for rodents is not even enough to cause the dog digestive disorders.
Rare. The more the dog eats together with the venom, the more dangerous the action. Therefore, when symptoms of intoxication do not feed the animal.
- panic attack;
- pain in the abdomen.
To help your dog in this case, the doctors can only symptomatically, as there is no antidote. Apply shock dose of sorbents and pumped her stomach. Treatment must be under the supervision of a specialist.
In other cases, signs of intoxication, you must act according to the instructions on first aid and urgent to contact your veterinarian. Carefully watch what your dog eats, and just take measures to address intoxication. Also don't forgetwhat the best treatment is prevention. If you notice a suspicious object that your dog looks with appetite, decline to eat it. Take care of the health of your pet, and he will continue to delight you every day with their company!